|Atipla - dosage
Jul 9, 2007
Hi, I began taking ATRIPLA about weeks ago -- my first HIV regimen, and am experiencing many side effects, mostly major fatigue, headaches, nausea, etc. My doc told me that Atipla is no longer required to be taken on an empty stomach. Yet everything I find online states that it does. Are you able to confirm for me? Thanks!
| Response from Dr. Wohl
Your doc is wrong. Eating increases the absorbsion of the efavirenz contained in Atripla. That can lead to more side effects from that drug. I would take the medication on an empty stomach (no food for at least 2 hours). If the side effects persist despite this, a new regimen is in order.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.